MAUDE Adverse Event Report: AESCULAP AG AVM MICROCLIP PHYNOX CVD.2MM STERILE; CEREBRO VASCULAR CLIPS

AESCULAP AG AVM MICROCLIP PHYNOX CVD.2MM STERILE; CEREBRO VASCULAR CLIPS
Model Number FE962K
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That an avm microclip phynox cvd.2mm sterile (part# fe962k) was used during a procedure on (b)(6) 2023.According to the complainant the clips were staying open after being loaded into the patient.Reportedly the patient was returned to the operating room after the procedure and 3 more clips were implanted for the second time.There were seven attempts at implanting in total where the clips were staying open.The adverse event is filed under aic reference (b)(4).
 
Event or Problem Description
Additional information was received: the device was used during an open craniotomy for arteriovenous malformation (avm) resection procedure.The surgeon attempted to place four (4) clips during the original procedure.The patient was returned to the operating room (or) on (b)(6) 2023, and three (3) additional clips were used without success.Therefore, seven clips failed to function properly; clips remained open.The procedure was able to be successfully completed using aneurysm clips.The surgeon indicated that there was "no direct harm" to patient, but estimated that there was an additional "one hour of anesthesia time" and noted the "need for additional dissection of scar tissue to identify the appropriate location since a clip could not be used as a radiographic marker." the patient's current condition was reported as "doing well." the adverse event is filed under aic reference (b)(4) (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5 - description updated manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The manufacturer has performed a gauge test for the applier and the results were not according to specification.In addition, a spot weld was found on the collet, indicating that the device had been improperly repaired.An unauthorized stamp was discovered on the instrument, which does not originate from aesculap ag.According to the manufacturer, collets must not be welded, but must be replaced during maintenance if a deviation is detected on the component.Due to the deviations on the pliers, proper functioning of the clips can no longer be guaranteed.It cannot be ruled out that the deformation of the clips has been caused by the damaged pliers.Batch history review: the device quality and manufacturing history records have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.No similar incidents have been filed with products from this batch.According to manufacturer's reporting evaluation in accordance with 21 cfr part 803, section 803.3, this event is considered reportable for the following reason - adverse event (not later than 30 days).The assessment for the reportability of this adverse event was based on the patient harm, revision.Conclusion/preventive measures: based upon the above-mentioned investigation results, a definitive root cause for the reported issue could not be established.In general, the instructions for use (ifu) must be considered to avoid malfunction or damage to the clips.Incorrect insertion of the clips into the clip-on pliers can lead to damage.Furthermore, sign of a third-party repair has been detected on the applier, so a proper function of the applier cannot be guaranteed.

Brand Name
AVM MICROCLIP PHYNOX CVD.2MM STERILE
Common Device Name
CEREBRO VASCULAR CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key18409054
Report Number2916714-2023-00146
Device Sequence Number2691154
Product Code HCH
UDI-Device Identifier04046964381737
UDI-Public4046964381737
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2024
Report Date (Section F) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFE962K
Device Catalogue NumberFE962K
Device Lot Number52740920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/12/2023
Device Age14 MO
Event Location Hospital
Date Report to Manufacturer12/12/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/27/2024
04/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA12/28/2023